Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 49, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Aug 27, 2011, 5:20 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2011, 5:20 AM EDT (09:20 UTC)
- Expired
- Aug 27, 2011, 10:41 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
064 WHUS72 KCHS 270920 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 520 AM EDT SAT AUG 27 2011 AMZ352-354-271030- /O.EXP.KCHS.SC.Y.0048.000000T0000Z-110827T0900Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 520 AM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ374-271600- /O.NEW.KCHS.SC.Y.0049.110827T0920Z-110827T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 520 AM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
292 WHUS72 KCHS 271441 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1041 AM EDT SAT AUG 27 2011 AMZ374-271545- /O.CAN.KCHS.SC.Y.0049.000000T0000Z-110827T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1041 AM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ330-350-272100- /O.NEW.KCHS.SC.Y.0050.110827T1441Z-110827T2100Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1041 AM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS AND SEAS...OUTSIDE THE HARBOR...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT EARLY...DIMINISHING TO 15 TO 20 KT WITH GUSTS TO 25 KT. IN THE HARBOR...15 TO 20 KT WITH GUSTS TO 25 KT. SEAS AWAY FROM THE HARBOR OF 3 TO 7 FT...SUBSIDING TO 2 TO 4 FT...HIGHEST EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 5:11 AM EDT, 9 minutes earlier.
Area forecast discussion, Aug 27, 5:11 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
511 AM EDT SAT AUG 27 2011
.SYNOPSIS...
HURRICANE IRENE WILL CONTINUE TO MOVE AWAY FROM THE REGION TODAY.
IN THE WAKE OF HURRICANE IRENE...A SURFACE TROUGH OF LOW PRESSURE
WILL PERSIST ACROSS THE REGION THIS WEEKEND INTO EARLY NEXT WEEK.
HIGH PRESSURE WILL THEN BUILD INTO THE REGION AND SHOULD PREVAIL
THROUGH LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PRE-DAWN...LAND BASED TROPICAL STORM WARNINGS FOR COASTAL SOUTH
CAROLINA HAVE BEEN LOWERED THIS MORNING BUT A TIGHT PRES GRADIENT
REMAINS ACROSS THE CHARLESTON TRI-COUNTY AREA AND WINDS AT SEVERAL
LOCATIONS STILL IN THE 20 TO 30 MPH RANGE...ESPECIALLY CLOSER TO
THE COAST. PATCHY LIGHT RAIN WAS SPIRALING UPPER PARTS OF BERKELEY
AND CHARLESTON COUNTY...MUCH OF IT MEASURING LIGHT AMOUNTS. ANOTHER
BAND OF SHOWERS JUST S OF THE ALTAMAHA RIVER IN S GEORGIA WAS
ASSOCIATED WITH SOME BACK-SIDE MID LEVEL VORTICITY AND A RIBBON
OF HIGHER LOW LEVEL THETA-E.
HURRICANE IRENE IS POISED TO MOVE THROUGH EASTERN NORTH CAROLINA
TODAY WITH MODELS SHOWING SOME OF PRES GRADIENTS IN THE LOWER
LEVELS SLOW TO WEAKEN THROUGH EARLY AFTERNOON WHICH MEANS SOME
BREEZY WEATHER OVER NORTHERN ZONES. SOME OF CLOUDINESS OVER SOUTH
CAROLINA COULD ALSO BE A BIT SLOW TO DIMINISH TODAY. IT STILL LOOKS
LIKE A HOT DAY BUT THERE IS A BIT OF QUESTION IF THESE CLOUDS WILL
KEEP TEMPS DOWN JUST A BIT TODAY DESPITE THE DOWNSLOPE COMPONENT.
WE LOWERED A FEW MAX TEMPS OVER NE CHARLESTON AND BERKELEY ZONES
TODAY...OTHERWISE WE MAINTAINED HIGHS WELL INTO THE 90S TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THERE ARE SOME MODEL INDICATIONS THAT A FEW SHOWERS MAY CROP UP
TONIGHT AS WEAK SHORT WAVES PASS THROUGH THE REGION BUT GIVEN THE
DEEPER LAYER DRY AIR AND THE WATER VAPOR IMAGERY TRENDS WE HAVE
OPTED TO KEEP THE FORECAST DRY WITH JUST SCATTERED CLOUDS. LOWS
70-75 DEGREES MOST AREAS.
SUNDAY MAINTAINS A MID LEVEL TROUGH PATTERN OVER THE REGION WITH
A WEAK BACKDOOR FRONT SAGGING INTO THE INLAND CAROLINAS. WE HELD
THE FORECAST DRY AND WARM ON SUNDAY WITH HIGHS IN THE 90S. THE WEAK
FRONT IS EXPECTED TO PASS S OVER THE AREA SUNDAY NIGHT AND THE NAM
SHOWS SOME LATE NIGHT MOISTURE CONVERGENCE ALONG COASTAL SOUTH
CAROLINA. WILL NEED TO SEE MORE IN THE WAY OF MODEL TRENDS TO
CONSIDER ANY POPS TOWARD DAYBREAK ON MON...FORECAST STILL DRY.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A WEAK RESIDUAL EAST COAST TROUGH ON MONDAY WILL GIVE WAY TO AN
EXPANDING UPPER RIDGE FROM MID TO LATE WEEK. SLIGHTLY DRIER HIGH
PRESSURE WILL BUILD DOWN THE EASTERN SEABOARD TUESDAY THROUGH LATE
WEEK...BRINGING TEMPS CLOSER TO NORMAL AND LOWER 70S DEWPOINTS. WE
KEPT A SLIGHT CHANCE POP MONDAY NIGHT THROUGH THURSDAY...MAINLY OVER
THE WATERS TO ACCOUNT FOR WEAK MOISTURE CONVERGENCE ALONG THE
BUILDING HIGH PRESSURE WEDGE.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH 06Z/28. OVERNIGHT...VERY
MARGINAL LLWS MAY BE POSSIBLE AT KSAV BUT CONFIDENCE TO CARRY
AS A PREVAILING CONDITION NOT HIGH. WINDS WILL BE GUSTY AGAIN
TODAY AT BOTH TERMINALS...STRONGEST AT KCHS WHERE PREVAILING
GUSTS WILL BE QUITE DOMINATE MOST OF TODAY.
EXTENDED AVIATION OUTLOOK...CONFIDENCE GOOD FOR VFR.
&&
.MARINE...
HURRICANE IRENE CONTINUES TO PUSH NORTHWARD AND AWAY FROM THE
REGION. AS A RESULT...WINDS AND SEAS ARE BEGINNING TO SUBSIDE. AREAS
IN THE NORTHEASTERN MARINE ZONES HOWEVER ARE STILL SEEING SOME
ROUGH CONDITIONS. BUOY 41004 IS STILL GUSTING 45 TO 50 KTS AND ITS
LAST WAVE HEIGHT OB WAS 17 FT. BUOY 41008 IS MUCH MORE BENIGN WITH
GUSTS TO 17 KTS AND WAVE HEIGHTS TO AROUND 5 FEET. CONDITIONS
TODAY WILL PROGRESSIVELY IMPROVE AS THE PRESSURE GRADIENT WEAKENS
IN THE WAKE OF IRENE. WE WILL START WITH A PRESSURE GRADIENT OF
AROUND 5 MB ACROSS THE COASTAL WATERS THIS MORNING...WHICH WILL
DECREASE TO AROUND 2 MB BY THIS EVENING. WINDS WILL BE NW TO W
THROUGH THIS EVENING WITH SUSTAINED 20 TO 25 IN THE NORTHEASTERN
SECTION OF THE COASTAL WATERS. SEAS WILL ALSO CONTINUE TO DECREASE
IN THE OFFSHORE FLOW AND WITH THE DECREASE IN THE LONG PERIOD
SWELL FROM DEPARTING IRENE. SEAS IN THE 10 TO 15 FT RANGE WILL
PERSIST OUT TO AROUND 20 NM AND BY TONIGHT SEAS WILL BE LESS THAN
5 FT EVERYWHERE. THROUGH THE REMAINDER OF THE WEEKEND...WINDS AND
SEAS WILL REMAIN WELL BELOW SMALL CRAFT CRITERIA.
WILL DROP THE TS WARNING IN AMZ374 AND REPLACE WITH A SCA THAT WILL
RUN THROUGH 16Z TO ACCOUNT FOR SOME LINGERING SEAS ABOVE 6 FT AND
GUSTS UP TO 30 KTS. CONDITIONS WILL IMPROVE THROUGH THE MORNING AND
BELOW CRITERIA BY MIDDAY.
WEAK HIGH PRESSURE IS EXPECTED TO BUILD DOWN THE EASTERN SEABOARD
FOR MUCH OF NEXT WEEK...RESULTING IN A NORTHEAST FETCH ACROSS THE
WATERS. THE PRESSURE GRADIENT LOOKS TO REMAIN RELATIVELY WEAK THUS
WE DO NOT ANTICIPATE THE NEED FOR ANY SMALL CRAFT ADVISORIES.
RIP CURRENTS...COMBINATION OF PERSISTENT 11 SECOND SWELL...HIGH
ASTRONOMICAL TIDE...AND CONTINUED GUSTY WINDS WILL RESULT IN A HIGH
RISK ACROSS CHARLESTON COUNTY AND MODERATE ELSEWHERE TODAY. AN
ELEVATED RISK COULD PERSIST ALONG THE SC COAST INTO SUNDAY DUE TO
ASTRONOMICAL INFLUENCES.
&&
.TIDES/COASTAL FLOODING...
SINCE WE ARE DROPPING THE INLAND ZONES FROM THE TS WARNING...WE WILL
NEED A HIGH SURF ADVISORY FOR COASTAL COLLETON AND CHARLESTON FOR
CONTINUED HAZARDOUS CONDITIONS THROUGH NOON.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR SCZ045.
HIGH SURF ADVISORY UNTIL NOON EDT TODAY FOR SCZ049-050.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ374.
TROPICAL STORM WARNING FOR AMZ350.
&&
24/BSH/JRLHazardous weather outlook, Aug 27, 5:13 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 513 AM EDT SAT AUG 27 2011 AMZ330-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040- 042>044-047-052-281200- CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- TIDAL BERKELEY- 513 AM EDT SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048-051-281200- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL JASPER- 513 AM EDT SAT AUG 27 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-281200- INLAND BERKELEY- 513 AM EDT SAT AUG 27 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ049-281200- COASTAL COLLETON- 513 AM EDT SAT AUG 27 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-281200- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 513 AM EDT SAT AUG 27 2011 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ050-281200- CHARLESTON- 513 AM EDT SAT AUG 27 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:26 PM EDT | Small Craft Advisory | CHS | 6 hr | |
| Aug 27, 10:41 AM EDT | Small Craft Advisory | CHS | 7 hr | |
| Aug 27, 4:28 PM EDT | Special Weather Statement | CHS | Liberty | 32 min |
| Aug 27, 5:09 PM EDT | Special Marine Warning | CHS | 66 min | |
| Aug 27, 5:10 PM EDT | Special Weather Statement | CHS | Chatham | 35 min |
| Aug 27, 6:04 PM EDT | Special Marine Warning | CHS | 95 min | |
| Aug 27, 5:35 AM EDT | Rip Current Statement | CHS | 10 hr | |
| Aug 27, 5:47 AM EDT | Lake Wind Advisory | CHS | Berkeley | 12 hr |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.